Alert archive / Mississippi / Wind Advisories in 2017

Wind Advisory 17, NWS Memphis, TN

September 11, 2017Decatur County, Hardin County, McNairy County, Tennessee; 7 counties in Mississippi

NWS Memphis, TN issued this wind advisory at Sep 11, 2017, 4:29 AM CDT for Decatur County, Hardin County, McNairy County, Tennessee; 7 counties in Mississippi. It took effect at Sep 11, 2017, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2017, 4:29 AM CDT (09:29 UTC)
In effect from
Sep 11, 2017, 7:00 PM CDT
Expired
Sep 12, 2017, 4:00 AM CDT
In force
9 hr
Issued by
NWS Memphis, TN

Counties Alcorn County, MS, Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Prentiss County, MS, Tishomingo County, MS, Decatur County, TN, Hardin County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1838 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WWUS74 KMEG 110929
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
429 AM CDT Mon Sep 11 2017

...The remnants of Hurricane Irma will bring strong winds to
eastern portions of the Mid South...

MSZ005-006-009-016-017-023-024-TNZ055-091-092-112200-
/O.NEW.KMEG.WI.Y.0017.170911T2100Z-170912T0900Z/
Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Chickasaw-Monroe-
Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Tupelo, 
Fulton, Houston, Okolona, Amory, Aberdeen, Parsons, Decaturville,
Selmer, and Savannah
429 AM CDT Mon Sep 11 2017

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT
TUESDAY...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 4 AM CDT
Tuesday. 

* WINDS...Sustained winds between 20 and 30 mph, with gusts up to
  50 mph.

* TIMING...This afternoon through tonight.

* IMPACTS...Winds of this magnitude may down a few trees and power
  lines. Scattered power outages will be possible across the
  advisory area. Any loose objects left outdoors will be blown
  about. Travel will become difficult for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph are
expected...or gusts will range between 40 and 57 mph. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

JLH
3 follow-up statements
234 
WWUS74 KMEG 111929
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
229 PM CDT Mon Sep 11 2017

...The remnants of Hurricane Irma will bring strong winds to
eastern portions of the Mid South...

MSZ005-006-009-016-017-023-024-TNZ055-091-092-120600-
/O.EXT.KMEG.WI.Y.0017.170912T0000Z-170912T0900Z/
Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Chickasaw-Monroe-
Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Tupelo, 
Fulton, Houston, Okolona, Amory, Aberdeen, Parsons, Decaturville,
Selmer, and Savannah
229 PM CDT Mon Sep 11 2017

...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
TUESDAY...

* WINDS...Sustained winds between 20 and 30 mph, with gusts up to
  45 mph. 

* TIMING...This afternoon through tonight.

* IMPACTS...Winds of this magnitude may down a few trees and 
  power lines. Scattered power outages will be possible across 
  the advisory area. Any loose objects left outdoors will be 
  blown about. Travel will become difficult for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph are
expected...or gusts will range between 40 and 57 mph. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$
695 
WWUS74 KMEG 120211
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
911 PM CDT Mon Sep 11 2017

...The remnants of Tropical Storm Irma will bring strong winds to
eastern portions of the Mid-South...

MSZ005-006-009-016-017-023-024-TNZ055-091-092-120900-
/O.CON.KMEG.WI.Y.0017.000000T0000Z-170912T0900Z/
Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Chickasaw-Monroe-
Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Tupelo, 
Fulton, Houston, Okolona, Amory, Aberdeen, Parsons, Decaturville,
Selmer, and Savannah
911 PM CDT Mon Sep 11 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY...

* WINDS...Sustained winds between 20 and 30 mph, with gusts up 
  to 45 mph. 

* TIMING...Through the early morning hours.

* IMPACTS...Winds of this magnitude may down a few trees and 
  power lines. Scattered power outages will be possible across 
  the advisory area. Any loose objects left outdoors will be 
  blown about. Travel will become difficult for high profile 
  vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 to 39 mph are
expected...or gusts will range between 40 and 57 mph. Winds this
strong can make driving difficult...especially for high profile
vehicles. Use extra caution.

&&

$$

KRM
267 
WWUS74 KMEG 120845
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
345 AM CDT Tue Sep 12 2017

MSZ005-006-009-016-017-023-024-TNZ055-091-092-120945-
/O.EXP.KMEG.WI.Y.0017.000000T0000Z-170912T0900Z/
Alcorn-Tishomingo-Prentiss-Lee MS-Itawamba-Chickasaw-Monroe-
Decatur-McNairy-Hardin-
Including the cities of Corinth, Iuka, Booneville, Tupelo, 
Fulton, Houston, Okolona, Amory, Aberdeen, Parsons, Decaturville,
Selmer, and Savannah
345 AM CDT Tue Sep 12 2017

...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING...

Tropical Depression Irma will move across the Mid-South later
Today into Wednesday. Winds are expected to remain below advisory
criteria at this time. Thus, the Wind Advisory will be allowed to
expire at 4 AM CDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Sep 10, 11:33 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Sep 10, 11:33 PM CDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1133 PM CDT Sun Sep 10 2017

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 916 PM CDT Sun Sep 10 2017/

UPDATE...

Another quiet night is occurring across the Mid-South. Skies are
generally mostly clear. Although, there is an area of clouds over
portions of West Tennessee near the Tennessee River. Meanwhile,
outer cirrus bands from Hurricane Irma will begin to push into
Northeast Mississippi and West Tennessee around sunrise. Have made
some adjustments to cloud cover and to low temperatures. Update
will be out shortly.

KRM

DISCUSSION... /issued 327 PM CDT Sun Sep 10 2017/

Skies remain sunny across the forecast area this afternoon with
temperatures ranging from the mid 70s to lower 80s. High pressure
is over Lake Huron this afternoon. This will keep dry weather and
below normal temperatures over the region for tonight and most of
Monday.

The center of Hurricane Irma is now inland near Naples, Florida.
Irma is expected to skirt along near Florida Gulf coast through
Monday morning before lifting north across north Florida and into
southwest Georgia Monday evening. Some of the rain from Irma may
reach extreme eastern sections of the forecast area by Monday
afternoon. Rain should spread across the remainder of the forecast
area Monday evening.

Irma is expected to reach central Alabama as a tropical
depression by Tuesday morning and then move northwest and reach
west Tennessee by late Tuesday night. This will mean more rain for
the forecast area for Tuesday and Tuesday night. By Wednesday
morning, the remnants of Irma will be in northwest Tennessee and
move north into western Kentucky. As a result, more rain will be
found across the region. By Thursday, as the remnants of Irma is
in the Ohio Valley, rain will be ending over the region.

High pressure will build into the region by Thursday night and
will remain in control of the weather through next weekend. As a
result, dry weather and below normal temperatures will be found
from Thursday night through next Sunday.

ARS

&&

.AVIATION...

VFR conditions will prevail through much of the period. Northeast
winds will diminish to about 5 kts this evening and then become
slightly more northerly and increase to around 15 kts with higher
gusts on Monday. High clouds from Irma will start spilling into
the region on Monday with lower clouds and rain arriving at KTUP
and KMKL Monday evening.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Sep 10, 5:04 AM CDT, 23 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
504 AM CDT Sun Sep 10 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
504 AM CDT Sun Sep 10 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Weakening Hurricane Irma will be moving into the Mid South Monday
night and Tuesday. Although Irma will be much less intense than
further southeast, there will likely be strong and gusty winds
across eastern portions of the Mid South. A wind advisory may
become necessary for portions of the forecast region for Monday
night and Tuesday.

Localized heavy rainfall will also be possible but the threat for
flash flooding appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report measured wind speeds and any
wind damage to the National Weather Service in Memphis on Monday
night into Tuesday.

JLH

Nearby

Wind Advisories in Mississippi, 2017Wind Advisories in Tennessee, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.